| Catalog Number |
J416H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- what is the lot number? - when was the needle broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.- did the needle fall into the patient? if yes, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? - does a piece of the needle remain in the patient¿s tissue? if yes, ¿ is there any plan in place to remove the needle piece in the future? ¿ if yes, please provide the scheduled date.¿ what tissue structure the broken needle was located? - please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) the photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ photo evaluation pending.
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date in 2024 and suture was used.It was noticed that part of the needle was broken off still attached to the suture.The customer noticed the needle and removed the suture.There was no patient harm.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/19/2024 h6 component code: g07002 no device returned additional information: h6 additional information was requested, the following was obtained: - what is the lot number? unknown - when was the needle broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - did the needle fall into the patient? the surgeon noticed the broken needle while using it on the patient and removed the needle from patient.If yes, ¿ was the needle piece(s) retrieved during the same procedure? yes ¿ were x-rays taken to locate the needle piece(s)? no ¿ what measures were taken to retrieve the broken piece? surgeon visibly saw the needle and removed it.¿ was there any additional tissue damage as a result of searching for the needle piece? no - does a piece of the needle remain in the patient¿s tissue? no if yes, ¿ is there any plan in place to remove the needle piece in the future? ¿ if yes, please provide the scheduled date.¿ what tissue structure the broken needle was located? - please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) sales rep : ryan harrell photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a bent needle, with two pieces of suture.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.